Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 17, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Sep 2, 2013, 3:15 PM PDT for Lander County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2013, 3:15 PM PDT (22:15 UTC)
- Expired
- Sep 2, 2013, 6:15 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lander County, NV
The radar
The Elko radar (KLRX), 69 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238
WGUS55 KLKN 022215
FFWLKN
NVC015-030115-
/O.NEW.KLKN.FF.W.0017.130902T2215Z-130903T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ELKO NV
315 PM PDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LANDER COUNTY IN NORTH CENTRAL NEVADA...
* UNTIL 615 PM PDT
* AT 308 PM PDT...DOPPLER RADAR INDICATED INTENSE RAINFALL FROM A
COMPLEX OF TRAINING THUNDERSTORMS ALONG ANTELOPE VALLEY AND STATE
ROUTE 305 THROUGH ANTELOPE VALLEY. VERY HEAVY RAINFALL WILL LEAD TO
FLASH FLOODING ACROSS THE WARNED AREA. WATER WILL RAPIDLY FILL SMALL
CREEKS...DRY WASHES...AND CANYONS. WATER FLOWING FROM HIGHER
ELEVATION COULD LEAD TO WATER ACROSS THE ROADWAY.
LOCATIONS NEAR THE PATH OF INCLUDE...STATE ROUTE 305 THROUGH
ANTELOPE VALLEY...ANTELOPE VALLEY...AND COUNTRY AND COUNTY ROADS IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ELKO.
&&
LAT...LON 4028 11716 4035 11713 4035 11688 4023 11696
4011 11702 4001 11708 3997 11717 4001 11728
4009 11731 4013 11728 4024 11722
$$
JRM2 follow-up statements
719
WGUS75 KLKN 022334
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
434 PM PDT MON SEP 2 2013
NVC015-030115-
/O.CON.KLKN.FF.W.0017.000000T0000Z-130903T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANDER NV-
434 PM PDT MON SEP 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PDT FOR
CENTRAL LANDER COUNTY...
AT 427 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS HAVE DIMINISHED OVER THE WARNED AREA. RUNOFF WILL
CONTINUE FOR THE NEXT ONE TO TWO HOURS. ADDITIONAL THUNDERSTORMS
ARE APPROACHING FROM SOUTHWEST LANDER COUNTY...AND MAY ADD TO
RAINFALL TOTALS AND RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4028 11716 4035 11713 4035 11688 4023 11696
4011 11702 4001 11708 3997 11717 4001 11728
4009 11731 4013 11728 4024 11722
$$
TURNER145
WGUS75 KLKN 030105
FFSLKN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
605 PM PDT MON SEP 2 2013
NVC015-030113-
/O.CAN.KLKN.FF.W.0017.000000T0000Z-130903T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LANDER NV-
605 PM PDT MON SEP 2 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL LANDER
COUNTY...
THUDERSTORMS HAVE ENDED IN THE WARNING AREA...AND THE FLASH FLOOD
WARNING WILL BE ALLOWED TO EXPIRE AT 6:15 PM.
&&
LAT...LON 4028 11716 4035 11713 4035 11688 4023 11696
4011 11702 4001 11708 3997 11717 4001 11728
4009 11731 4013 11728 4024 11722
$$
TURNERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:10 PM PDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 2, 1:10 PM PDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 110 PM PDT MON SEP 2 2013 .SYNOPSIS...VERY HIGH LEVELS OF MONSOON MOISTURE WILL PRODUCE NUMEROUS THUNDERSTORMS THROUGH TUESDAY. STRONG STORMS AND LOCALIZED FLOODING ARE EXPECTED. THUNDERSTORM COVERAGE WILL DECREASE TO SCATTERED ON WEDNESDAY...WITH ANY STORMS LIMITED TO EASTERN NEVADA THURSDAY AND FRIDAY. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. NEAR RECORD AMOUNTS OF MOISTURE ACROSS NEVADA THIS AFTERNOON, COURTESY OF LAST NIGHT'S MONSOON SURGE. THIS MOISTURE WILL INTERACT WITH APPROACHING JET ENERGY TO IGNITE NUMEROUS THUNDERSTORMS THROUGH THIS EVENING. STORMS ARE EXPECTED TO MOVE NORTHEAST AT 10-15 MPH, FAST ENOUGH TO ALLEVIATE SOME FLASH FLOODING CONCERNS. THAT BEING SAID, WE ARE DEALING WITH A VERY WET ATMOSPHERE WITH PRECIPITABLE WATER OF 1-1.2 INCH, AND K-INDEX OF 40-45. THIS MORNING'S BALLOON SOUNDING AT ELKO REVEALED A PW OF 1.13 INCH, NEAR THE ALL-TIME RECORD FOR EARLY SEPTEMBER. NEEDLESS TO SAY, ALL STORMS THROUGH TONIGHT WILL BE CAPABLE OF PRODUCING EXCESSIVELY HEAVY RAINS. FLASH FLOOD WATCH REMAINS IN EFFECT FOR EASTERN NEVADA THROUGH 11 PM, BUT THE THREAT OF FLOODING IS REAL FOR ALL OF NEVADA THROUGH TONIGHT, AS TORRENTIAL RAINFALL RATES MAY MAKE UP FOR SOME FASTER STORM MOVEMENT. IN ADDITION TO FLOODING, SEVERE STORMS ARE POSSIBLE THROUGH ABOUT 7 PM AS SHEAR INCREASES. HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED FROM THESE STORMS. STORMS WILL DECREASE IN COVERAGE IN QUICKLY LATE THIS EVENING AND OVERNIGHT, BUT DID ALLOW FOR SOME NOCTURNAL CONVECTION ACROSS NORTHERN NEVADA. VERY WARM AGAIN TONIGHT, AS WE STRUGGLE TO GET BELOW 60 DEGREES. MORE RECORD WARM LOW TEMPERATURES ARE LIKELY. TUESDAY...MONSOON MOISTURE LEVELS REMAIN AT NEAR RECORD LEVELS, WITH PW PROGGED TO REMAIN NEAR OR ABOVE 1 INCH AT ALL LOCALES. MODEL GUIDANCE SUGGESTS STRONG INSTABILITY WILL BE PRESENT ONCE AGAIN TUESDAY, ALLOWING STORMS TO REDEVELOP AGAIN AROUND NOON. 12Z NAM CAPTURES A SHORTWAVE ARRIVING FROM BAJA CALIFORNIA AND SOUTHERN CALIFORNIA TUESDAY MORNING, THAT SPREADS ACROSS EASTERN NEVADA DURING PEAK HEATING TUESDAY AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS WILL RESULT, AGAIN PRODUCING LOCALLY VERY HEAVY RAINFALL. MENTIONED HEAVY RAIN IN THE GRIDS AND FORECAST PRODUCTS. STORM MOTION WILL AGAIN BE NE ON TUESDAY, AGAIN ABOUT 10-15 MPH. 700 MB WINDS WILL BE NEAR 10 KTS, SO STORM MOTION AGAIN ARGUES AGAINST ISSUING ANOTHER FLASH FLOOD WATCH. MOISTURE LEVELS WILL BE VERY HIGH YET AGAIN, SO WILL PASS THIS CONCERN ONTO THE NEXT FEW SHIFTS. INCREASED THUNDERSTORM COVERAGE TO NUMEROUS FOR MANY ZONES TUESDAY AFTERNOON AND EVENING. WEDNESDAY...THUNDERSTORM COVERAGE WILL REDUCE TO SCATTERED, AS MOISTURE QUALITY FINALLY BEGINS TO DEGRADE. PW FALLS TO NEAR 0.75 ACROSS EASTERN NEVADA, STILL PLENTY SUFFICIENT TO SUPPORT CONVECTION, AND NAM/GFS BOTH FORECAST ENOUGH INSTABILITY TO GIN UP YET ANOTHER ROUND OF SCATTERED THUNDERSTORMS. AFTERNOON TEMPERATURES WARM ABOUT 4-6 DEGREES OVER TUESDAY'S HIGHS. TURNER .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT MONDAY. MODELS IN FAIRLY GOOD AGREEMENT THROUGH SUNDAY. AIRMASS REMAIN FAIRLY MOIST WEDNESDAY NIGHT INTO THURSDAY MORNING ACROSS THE CWA. THEN AS UPPER TROF PUSHES INTO THE PACIFIC NORTHWEST DURING THE DAY ON THURSDAY...A DRY AND STABLE AIRMASS PUSHES OVER THE WESTERN HALF OF THE CWA BY AFTERNOON. THEREFORE...EXPECT THUNDERSTORMS MAINLY TO BE CONFINED EAST OF THE RUBIES AND OVER WHITE PINE COUNTY. BY FRIDAY AFTERNOON...WITH THE EXCEPTION OF EXTREME EASTERN ELKO COUNTY AND WHITE PINE COUNTY...THE DRY AND STABLE AIRMASS INVADES THE REMAINDER OF THE ZONES. A WEST TO NORTHWEST FLOW OVER NV ON SUNDAY AND MONDAY RESULTS IN SLIGHTLY COOLER TEMPERATURES ALONG WITH A CONTINUED DRY AIRMASS. STILL...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL THROUGH THE PERIOD. JH && .AVIATION...VFR ALL TERMINALS. KWMC WILL HAVE VCTS THIS EVENING AND KEKO...KTPH...AND KELY MAY HAVE -TSRA EARLY THIS EVENING. KELY MAY SEE HEAVY RAIN AT TIMES. EXPECT MOUNTAIN OBSCURATION AT KELY AND POSSIBLY AT KTPH AND KEKO. THUNDERSTORMS WILL DEVELOP OVER THE SITES AGAIN TUESDAY AFTERNOON. JH && .FIRE WEATHER...NUMEROUS THUNDERSTORMS ACROSS NEVADA THIS AFTERNOON INTO THIS EVENING, WITH LAL AS HIGH AS 5. HIGH HUMIDITY AND PLENTIFUL RAIN WILL MAKE LIGHTNING IGNITIONS DIFFICULT, AND ANY THOSE THAT DO START WILL HAVE DIFFICULTY SPREADING. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED ON TUESDAY, WITH AGAIN LAL OF 5. WITH NEAR RECORD LEVELS OF MOISTURE IN THE ATMOSPHERE, ALL STORMS WILL BE CAPABLE OF VERY HEAVY RAINFALL AND FLOODING, BOTH TODAY AND TUESDAY. ANY BURN SCARS WILL BE SUSCEPTIBLE TO FLOODING AND MUDSLIDES THROUGH TUESDAY. TURNER && .LKN WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NORTHERN ELKO COUNTY...RUBY MOUNTAINS/EAST HUMBOLDT RANGE...SOUTH CENTRAL ELKO COUNTY...SOUTHEASTERN ELKO COUNTY...SOUTHWESTERN ELKO COUNTY... WHITE PINE COUNTY. && 99/87/87/99
Hazardous weather outlook, Sep 2, 3:58 AM PDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 358 AM PDT MON SEP 2 2013 NVZ030-031-033>041-031100- HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 358 AM PDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TODAY AND TONIGHT. ANOTHER ROUND OF VERY WET THUNDERSTORMS WILL COVER MOST OF CENTRAL...EASTERN...AND NORTHERN NEVADA THROUGH THIS EVENING. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR WHITE PINE AND ELKO COUNTIES UNTIL 11 PM PDT/MIDNIGHT MDT/ TONIGHT. THE GREATEST POTENTIAL FOR HEAVY RAIN WILL BE IN EASTERN AND NORTHEASTERN NEVADA...PARTS OF WHICH HAVE ALREADY RECEIVED FAR ABOVE NORMAL RAIN IN THE LAST FEW DAYS AND COULD EASILY FLOOD. OTHER PARTS OF NEVADA WILL HAVE ISOLATED HEAVY RAIN SHOWERS AND ARE NOT AS LIKELY TO FLOOD. SOME OF THE STORMS ARE ALSO GOING TO BECOME STRONG OR CLOSE TO SEVERE THIS AFTERNOON WITH DAMAGING WINDS AND LARGE HAIL. THE POTENTIAL FOR THIS WILL DECREASE AFTER SUNSET. KNOW YOUR SURROUNDINGS! MOST FLOOD DEATHS HAPPEN WHEN PEOPLE DRIVE RIGHT INTO WATER OVER A ROAD. ONLY A FOOT OF MOVING WATER CAN CARRY AWAY MOST CARS AND PICK UPS. A COUPLE FEET CAN CARRY OFF A SEMI. TURN AROUND. DON'T DROWN! .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONDITIONS WILL SLOWLY DRY OUT OVER THE NEXT WEEK AND CALMER WEATHER WILL RETURN TO THE GREAT BASIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE. NEVER PUT YOURSELF IN DANGER. IF YOU SEE SOMETHING...YOU CAN REPORT TO THE NATIONAL WEATHER SERVICE IN ELKO WHEN YOU HAVE REACHED SAFETY. BB
In the hours before
Special weather statement, Sep 2, 2:03 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 203 PM PDT MON SEP 2 2013 NVZ036-022130- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 203 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 230 PM PDT... AT 158 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ARGENTA...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL PRODUCE VERY HEAVY RAINFALL AND LOWERED VISIBILITY...SLOW DOWN IN AREAS OF ADVERSE WEATHER. * LOCATIONS IMPACTED INCLUDE... ARGENTA... INTERSTATE 80 NEAR ARGENTA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4079 11684 4075 11656 4058 11673 4060 11683 TIME...MOT...LOC 2102Z 198DEG 11KT 4064 11677 JRM
Special weather statement, Sep 2, 2:08 PM PDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 208 PM PDT MON SEP 2 2013 NVZ036-038-022145- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 208 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND SOUTHERN ELKO COUNTIES UNTIL 245 PM PDT... AT 203 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF PINE VALLEY...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. VERY HEAVY RAINFALL IS LIKELY...WITH LOCALIZED FLOODING. * LOCATIONS IMPACTED INCLUDE... PALISADE... CARLIN... STATE HIGHWAY 278 NORTH OF PINE VALLEY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4077 11618 4064 11596 4038 11625 4050 11640 TIME...MOT...LOC 2107Z 212DEG 17KT 4049 11626 TURNER
Special weather statement, Sep 2, 2:24 PM PDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 224 PM PDT MON SEP 2 2013 NVZ036-037-022200- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV- 224 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 300 PM PDT... AT 222 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 39 MILES WEST OF GRASS VALLEY...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WEST OF ANTELOPE VALLEY... STATE ROUTE 305... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4035 11733 4021 11702 4004 11729 4008 11738 TIME...MOT...LOC 2123Z 209DEG 9KT 4012 11727 JRM
Special weather statement, Sep 2, 2:39 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 239 PM PDT MON SEP 2 2013 NVZ036-022215- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV- 239 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LANDER AND EXTREME NORTHWESTERN EUREKA COUNTIES UNTIL 315 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF ARGENTA...MOVING NORTH AT 10 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... ARGENTA... INTERSTATE 80 NEAR ARGENTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4074 11685 4076 11653 4055 11676 4057 11684 TIME...MOT...LOC 2139Z 196DEG 9KT 4060 11679 JRM
Special weather statement, Sep 2, 2:40 PM PDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT MON SEP 2 2013 NVZ036-038-022230- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHWEST ELKO COUNTY NV- 240 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA AND CENTRAL ELKO COUNTIES UNTIL 330 PM PDT... AT 236 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF CARLIN TO PINE VALLEY...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CARLIN... INTERSTATE 80 BETWEEN CARLIN AND ELKO EMIGRANT MINE... ADOBE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4105 11582 4054 11582 4043 11623 4091 11622 TIME...MOT...LOC 2139Z 244DEG 16KT 4098 11612 4048 11612 TURNER
Special weather statement, Sep 2, 3:02 PM PDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 302 PM PDT MON SEP 2 2013 NVZ038-022245- SOUTHWEST ELKO COUNTY NV- 302 PM PDT MON SEP 2 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 345 PM PDT... AT 301 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ELKO...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. CLOUD TO GROUND LIGHTNING IS DANGEROUS. IF OUTDOORS...TAKE SHELTER INDOORS IMMEDIATELY. LOCALIZED FLOODING AND STREET FLOODING IS LIKELY. * LOCATIONS IMPACTED INCLUDE... ELKO AND LAMOILLE SUMMIT... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 4101 11565 4083 11556 4075 11586 4087 11595 TIME...MOT...LOC 2201Z 233DEG 15KT 4084 11582 TURNER
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Sep 1, 5:26 PM PDT | Flash Flood Warning | LKN | Eureka, Lander | 2 hr |
| Sep 1, 5:28 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Sep 1, 5:44 PM PDT | Special Weather Statement | LKN | 46 min | |
| Sep 1, 6:00 PM PDT | Severe Thunderstorm Warning | LKN | Nye | 45 min |
| Sep 1, 6:02 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 1, 7:43 PM PDT | Areal Flood Advisory | LKN | Eureka, White Pine | 3 hr |
| Sep 1, 8:38 PM PDT | Areal Flood Advisory | LKN | Nye | 6 hr |
| Sep 1, 8:59 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 1, 9:49 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 1, 10:21 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Sep 1, 10:37 PM PDT | Areal Flood Advisory | LKN | White Pine | 5 hr |
| Sep 1, 11:56 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Sep 2, 12:03 AM PDT | Areal Flood Advisory | LKN | Elko, White Pine | 3 hr |
| Sep 2, 12:05 AM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 1:02 PM PDT | Special Weather Statement | LKN | 28 min | |
| Sep 2, 1:13 PM PDT | Special Weather Statement | LKN | Eureka | 32 min |
| Sep 2, 1:34 PM PDT | Special Weather Statement | LKN | 26 min | |
| Sep 2, 2:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Sep 2, 2:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Sep 2, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Sep 2, 2:20 PM PDT | Areal Flood Advisory | LKN | Nye | 3 hr |
| Sep 2, 2:24 PM PDT | Special Weather Statement | LKN | Lander | 36 min |
| Sep 2, 2:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Sep 2, 2:40 PM PDT | Special Weather Statement | LKN | 50 min | |
| Sep 2, 2:52 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Sep 2, 3:02 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Sep 2, 3:24 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 3 hr |
| Sep 2, 3:31 PM PDT | Special Weather Statement | LKN | 29 min | |
| Sep 2, 3:41 PM PDT | Special Weather Statement | LKN | 34 min | |
| Sep 2, 3:44 PM PDT | Special Weather Statement | LKN | 31 min | |
| Sep 2, 3:51 PM PDT | Flash Flood Warning | LKN | Elko | 4 hr |
| Sep 2, 4:06 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Sep 2, 4:23 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Sep 2, 4:56 PM PDT | Flash Flood Warning | LKN | Elko, Eureka | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.